Texas, 2014Hail and Damaging Wind in Texas, July 22, 2014
July 22, 2014 · NWS AMA · 5 events in 2 counties and zones
Scattered thunderstorms developed along residual outflow boundaries during the evening hours of the 22nd. Marginal instability allowed isolated severe storms to form over the Texas Panhandle.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed along residual outflow boundaries during the evening hours of the 22nd. Marginal instability allowed isolated severe storms to form over the Texas Panhandle. These storms quickly diminished before 6 Pm CST.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 22, 2:40 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 22, 2:40 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
340 PM CDT TUE JUL 22 2014
.DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS ARE DEVELOPING AT THIS TIME ALONG
A CORRIDOR RUNNING SOUTH SOUTHWEST TO NORTH NORTHEAST ACROSS THE
TEXAS AND OKLAHOMA PANHANDLES. THIS LOCATION LIES NEAR THE
RESIDUAL OUTFLOW BOUNDARY FROM MONDAY NIGHT/S THUNDERSTORMS...IN AN
AREA OF SLIGHTLY ENHANCED LOW-LEVEL MOISTURE FLUX CONVERGENCE.
WILL CARRY ISOLATED THUNDERSTORMS ALL SECTIONS THIS EVENING...WITH
HIGHEST POPS IN AFOREMENTIONED AREA.
OTHERWISE...FORECAST REMAINS LARGELY UNCHANGED. HOT CONDITIONS
EXPECTED FOR THE REST OF THE WEEK UNTIL 500 MB RIDGE RETROGRADES TO
THE WEST. LOW THUNDERSTORM POPS RETAINED IN NORTHWEST SECTIONS
FRIDAY NIGHT AND SATURDAY NIGHT. LOW POPS ON SUNDAY HAVE BEEN
SPREAD A BIT TO THE SOUTHEAST...AND SUNDAY NIGHT POPS HAVE BEEN
INCREASED IN NORTHERN SECTIONS...DUE TO ARRIVAL OF FRONTAL BOUNDARY
AND SUBSEQUENT UPSLOPE FLOW TO ITS NORTH. SLIGHT CHANCE POPS KEPT
FOR MONDAY THROUGH TUESDAY ALL SECTIONS. 03
COCKRELL
&&
.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
TUESDAY. RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE 20 PERCENT.
NO EXCESSIVE WINDS ARE EXPECTED. 03
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 67 95 68 97 69 / 20 0 0 5 5
BEAVER OK 69 101 69 105 70 / 10 0 0 5 5
BOISE CITY OK 68 99 68 101 68 / 10 5 0 5 10
BORGER TX 73 100 75 102 75 / 20 0 0 5 5
BOYS RANCH TX 67 99 69 101 70 / 20 0 0 5 5
CANYON TX 65 95 65 97 68 / 20 0 0 5 5
CLARENDON TX 72 96 70 98 71 / 20 0 0 5 5
DALHART TX 67 98 63 99 66 / 10 5 0 5 5
GUYMON OK 70 101 69 101 70 / 20 5 0 5 5
HEREFORD TX 66 95 64 96 66 / 20 0 0 5 5
LIPSCOMB TX 71 99 69 101 73 / 10 0 5 5 5
PAMPA TX 72 95 70 98 70 / 20 0 0 5 5
SHAMROCK TX 73 98 70 100 73 / 10 0 5 5 5
WELLINGTON TX 73 100 71 101 72 / 10 0 0 5 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
10/03
Hazardous weather outlook, Jul 22, 2:48 PM CST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
348 PM CDT TUE JUL 22 2014
OKZ001>003-TXZ001>020-231115-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
348 PM CDT TUE JUL 22 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...THROUGH TONIGHT.
ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE PANHANDLES. SOME OF THE
STRONGER STORMS MAY BECOME CAPABLE OF PRODUCING LOCALIZED AND BRIEF
DAMAGING WIND GUSTS. ALSO...HEAVY RAIN COULD ALSO LEAD TO LOCALIZED
FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS MAY FORM ACROSS MAINLY THE NORTHWEST SECTIONS OF THE
COMBINED PANHANDLES FRIDAY NIGHT...SATURDAY NIGHT...AND SUNDAY.
THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS ALL OF THE PANHANDLES
SUNDAY NIGHT THROUGH MONDAY. MOST STORMS WILL REMAIN BELOW SEVERE
LEVELS...BUT A SEVERE STORM CANNOT BE RULED OUT. GUSTY
WINDS...HAIL...AND HEAVY RAIN WILL BE THE MAIN HAZARDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
COCKRELL
In the hours before
Special weather statement, Jul 22, 3:05 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
405 PM CDT TUE JUL 22 2014
OKZ003-TXZ004-222200-
BEAVER OK-OCHILTREE TX-
405 PM CDT TUE JUL 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OCHILTREE AND
SOUTHWESTERN BEAVER COUNTIES UNTIL 500 PM CDT...
AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF PERRYTON...MOVING SOUTHWEST
AT 5 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PERRYTON... GRAY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3621 10073 3635 10101 3664 10076 3655 10056
TIME...MOT...LOC 2105Z 032DEG 3KT 3643 10075
SCHNEIDER
Special weather statement, Jul 22, 3:29 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
429 PM CDT TUE JUL 22 2014
TXZ007-008-222200-
HUTCHINSON TX-MOORE TX-
429 PM CDT TUE JUL 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MOORE AND
SOUTHWESTERN HUTCHINSON COUNTIES UNTIL 500 PM CDT...
AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTH OF LAKE MEREDITH...OR 14 MILES WEST
OF BORGER...MOVING SOUTHWEST AT 5 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LAKE MEREDITH...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3563 10155 3563 10183 3579 10171 3572 10151
TIME...MOT...LOC 2129Z 027DEG 3KT 3568 10166
KB
Hail, Hutchinson
- When
- July 22, 4:05 PM CST to 4:07 PM CST
- Where
- Hutchinson County, 0.69 mi N of Fritch to 2.27 mi W of Fritch
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.640, -101.600
Discrete thunderstorms developed over Hutchinson County during the evening hours of the 22nd. As the storm moved over the town of Fritch (Hutchinson County), local broadcast media reported nickel to quarter size hail (0.88 to 1.00 inch) in town. After producing this hail the storm moved southwestward across the county.
Hail, Hutchinson
- When
- July 22, 4:09 PM CST to 4:10 PM CST
- Where
- Hutchinson County, 0.69 mi N of Fritch to 0.86 mi NW of Fritch
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.640, -101.600
Discrete thunderstorms developed over Hutchinson County during the evening hours of the 22nd. As the storm moved over the town of Fritch (Hutchinson County), a trained storm spotter reported dime to quarter size hail (0.70 to 1.00 inch) in town. After producing this hail the storm moved southwestward across the county.
Hail, Hutchinson
- When
- July 22, 4:14 PM CST to 4:16 PM CST
- Where
- Hutchinson County, 0.69 mi N of Fritch to 0.79 mi NW of Fritch
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 35.640, -101.600
Discrete thunderstorms developed over Hutchinson County during the evening hours of the 22nd. As the storm moved over the town of Fritch (Hutchinson County), a member of the public reported golf ball size hail (1.75 inches) in town. After producing this hail the storm moved southwestward across the county.
Hail, Hansford
- When
- July 22, 5:25 PM CST to 5:26 PM CST
- Where
- Hansford County, 3.92 mi NE of Gruver to 3.06 mi NE of Gruver
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.310, -101.350
Discrete thunderstorms developed over Hansford County during the evening hours of the 22nd. As the storm moved north of the town of Gruver (Hansford County), a member of the public reported nickel size hail (0.88 inch) 5 miles northeast of Gruver (Hansford County). After producing this hail the storm moved southwestward across the county.
Thunderstorm Wind, Hansford
- When
- July 22, 5:28 PM CST to 5:30 PM CST
- Where
- Hansford County, 4.87 mi N of Gruver
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.340, -101.410
Discrete thunderstorms developed over Hansford County during the evening hours of the 22nd. As the storm moved north of the town of Gruver (Hansford County), a member of the public reported an estimated 58 mph thunderstorms downburst which blew over a large tree 6 miles north of Gruver (Hansford County). After producing this gust the storm diminished while moving southwestward across the county.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, July 22, 20141 death · 2 injured · 1 event
- Rip Current in Oregon, July 22, 20141 death · 1 injured · 1 event
- Excessive Heat and Heat in Nevada, July 22 to 23, 20141 death · 2 events
- Rip Current in New York, July 22 to 23, 20141 death · 1 event
- Tornado and Flash Flooding in Mississippi, July 22 to 23, 2014$917,000 · EF0 · 13 events
- Hail and Heavy Rain in Nebraska, July 22 to 23, 2014$102,000 · 2.75 in hail · 5 events
- Hail and Damaging Winds in Nebraska, July 22, 2014$40,000 · 1 in hail · 3 events
- Hail and Damaging Wind in Nebraska, July 22 to 23, 2014$25,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Montana, July 22, 20142.5 in hail · 27 events
- Hail in South Dakota, July 22, 2014$19,000 · 2.25 in hail · 11 events
- Heat in Wisconsin, July 22, 201411 events
- Hail and Damaging Winds in Montana, July 22 to 24, 20141.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528130, 528131, 528132, 528133, 528134.